MAUDE Adverse Event Report: ARTHREX, INC. MIS 3.9MM BC ACHILLES SPDBRG W/ KL DX CC; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. MIS 3.9MM BC ACHILLES SPDBRG W/ KL DX CC; BIO SOFT TISSUE FIXATN FASTNR
Model Number MIS 3.9MM BC ACHILLES SPDBRG W/ KL DX CC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 7/15/2024, an fda medwatch notification was received via email.A facility representative reported that during drilling for the placement of a distal interference screw, a small fragment of the drill bit was noticed in the calcaneal wound.The fragment was verified by fluoroscopy.This was discovered during a procedure on (b)(6)2024.Additional information received on 7/18/2024: the broken drill was part of an ar-9928bck-mis fibertak achilles speedbridge implant system.The broken fragments were not removed, as a retrieval attempt would have been more problematic.The case was not delayed, and additional anesthesia was not needed.The patient suffered no negative effects on or after the procedure.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged cannulated drill bit lot number: 032321 that is part of an ar-9928bck-mis mini-open fibertak® achilles speedbridge¿ repair implant system lot number: 15222869 was received for investigation.Visual evaluation noted that the tip of the device was broken and a fragment was missing.Dimensional testing was performed using a caliper id: 1003729.The length of the device was measured and found to be 3.330, indicating that the missing fragment is around.050, as the length dimension specified in drawing c20663 rev 8 is 3.380.The most likely cause for the reported failure can be attributed to user error of the device due to misaligned insertion and/or prying/leveraging the device during use.

Brand Name
MIS 3.9MM BC ACHILLES SPDBRG W/ KL DX CC
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19905044
Report Number1220246-2024-07017
Device Sequence Number18359618
Product Code HWC
UDI-Device Identifier00888867389533
UDI-Public00888867389533
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K201749
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMIS 3.9MM BC ACHILLES SPDBRG W/ KL DX CC
Device Catalogue NumberAR-9928BCK-MIS
Device Lot Number15222869
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown